Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 8, NWS Lubbock, TX

April 3, 201424 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 3, 2014, 4:10 AM CDT for 24 counties in Texas. It took effect at Apr 3, 2014, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2014, 4:10 AM CDT (09:10 UTC)
In effect from
Apr 3, 2014, 12:00 PM CDT
Expired
Apr 3, 2014, 8:51 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4887 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS74 KLUB 030910
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
410 AM CDT THU APR 3 2014

TXZ021>024-027>030-033>036-039>042-031715-
/O.NEW.KLUB.DU.Y.0004.140403T1700Z-140404T0300Z/
/O.NEW.KLUB.WI.Y.0008.140403T1700Z-140404T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
410 AM CDT THU APR 3 2014

...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. 

* TIMING...THIS AFTERNOON THROUGH MID-EVENING.

* WINDS...WEST WINDS 30 TO 40 MPH GUSTING TO 50 TO 55 MPH...
  SHIFTING TO THE NORTH OR NORTHWEST DURING THE EARLY EVENING.

* VISIBILITY...AREAS BELOW A MILE FROM BLOWING DUST. 

* IMPACTS...WIDESPREAD REDUCED VISIBILITIES FROM BLOWING DUST ARE
  EXPECTED...WITH LOCAL AREAS SHARPLY REDUCED NEAR OPEN FIELDS.
  TRAFFIC MAY EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS WILL BE
  BLOWN BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-031715-
/O.NEW.KLUB.WI.Y.0008.140403T1700Z-140404T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
410 AM CDT THU APR 3 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. 

* TIMING...THIS AFTERNOON THROUGH MID-EVENING.

* WINDS...WEST WINDS 30 TO 35 MPH GUSTING TO 50 TO 55 MPH.

* IMPACTS...REDUCED VISIBILITIES FROM BLOWING DUST ARE EXPECTED...
  WITH LOCAL AREAS SHARPLY REDUCED NEAR OPEN FIELDS. TRAFFIC MAY
  EXPERIENCE STRONG CROSS WINDS. LOOSE OBJECTS WILL BE BLOWN BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
957 
WWUS74 KLUB 031725 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1225 PM CDT THU APR 3 2014

TXZ021>024-027>030-033>036-039>042-040130-
/O.CON.KLUB.DU.Y.0004.000000T0000Z-140404T0300Z/
/O.CON.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
1225 PM CDT THU APR 3 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...NOW THROUGH MID-EVENING.

* WINDS...WESTERLY WINDS AROUND 30 MPH WITH GUSTS NEAR 50 MPH WILL
  CONTINUE EXPANDING IN COVERAGE THIS AFTERNOON...BEFORE SHIFTING
  TO THE NORTH THIS EVENING.

* VISIBILITY...AS LOW AS 1 MILE IN SOME AREAS.

* IMPACTS...BLOWING DUST AND STRONG WINDS WILL CREATE SOME TRAVEL
  DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-040130-
/O.CON.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
1225 PM CDT THU APR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...NOW THROUGH MID-EVENING.

* WINDS...FOLLOWING LIGHT NORTHWESTERLY WINDS EARLY THIS
  AFTERNOON...WESTERLY WINDS NEAR 30 MPH WILL DEVELOP AND
  OVERSPREAD THE ENTIRE AREA...BEFORE SHIFTING TO THE NORTH THIS
  EVENING.

* IMPACTS...BLOWING DUST AND STRONG WINDS WILL CREATE SOME TRAVEL
  DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
174 
WWUS74 KLUB 040151
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
851 PM CDT THU APR 3 2014

TXZ021>024-027>030-033>036-039>042-040300-
/O.CAN.KLUB.DU.Y.0004.000000T0000Z-140404T0300Z/
/O.CAN.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
851 PM CDT THU APR 3 2014

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. 

A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE
FAR SOUTHERN SOUTH AND ROLLING PLAINS THROUGH THE LATE EVENING
HOURS. IMMEDIATELY BEHIND THE COLD FRONT...VISIBILITIES MAY
BRIEFLY DROP TO OR SLIGHTLY BELOW 2 MILES IN BLOWING DUST BEFORE
QUICKLY RECOVERING. IN ADDITION...NORTHERLY WINDS OF 25 TO 30
MPH...WITH GUSTS TO 45...WILL BE POSSIBLE FOR A PERIOD BEHIND THE
COLD FRONT THROUGH THE LATE EVENING HOURS BEFORE SUBSIDING LATE
TONIGHT. HOWEVER...WIDESPREAD SUSTAINED WINDS IN EXCESS OF 30 MPH
AND VISIBILITIES BELOW 1 MILE ARE NOT EXPECTED THROUGH THE
REMAINDER OF THE NIGHT. THUS...THE WIND AND BLOW DUST ADVISORIES
HAVE BEEN CANCELLED.

$$

TXZ025-026-031-032-037-038-043-044-040300-
/O.CAN.KLUB.WI.Y.0008.000000T0000Z-140404T0300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
851 PM CDT THU APR 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE
FAR SOUTHERN SOUTH AND ROLLING PLAINS THROUGH THE LATE EVENING
HOURS. IMMEDIATELY BEHIND THE COLD FRONT...VISIBILITIES MAY
BRIEFLY DROP IN BLOWING DUST BEFORE QUICKLY RECOVERING. IN
ADDITION...NORTHERLY WINDS OF 25 TO 30 MPH...WITH GUSTS TO
45...WILL BE POSSIBLE FOR A PERIOD BEHIND THE COLD FRONT THROUGH
THE LATE EVENING HOURS BEFORE SUBSIDING LATE TONIGHT.
HOWEVER...WIDESPREAD SUSTAINED WINDS IN EXCESS OF 30 MPH ARE NOT
EXPECTED THROUGH THE REMAINDER OF THE NIGHT. THUS...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:21 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 3, 12:21 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1221 AM CDT THU APR 3 2014

.AVIATION...
LITTLE CHANGE IN THINKING REGARDING THE TAFS. RATHER LIGHT WINDS
AND A PLEASANT OVERNIGHT WILL GIVE WAY TO STRONG WESTERLY WINDS AT
THE TERMINALS ON THURSDAY. THE WINDS WILL START BY MID-MORNING AT
KLBB...BUT MAY HOLD OFF UNTIL AROUND OR SHORTLY AFTER NOON AT KCDS
AS A WEAK FRONT TEMPORARILY DIPS IN FROM THE NORTH THERE.
SUSTAINED WINDS NEAR OR IN EXCESS OF 30 KNOTS...WITH GUSTS TO 45
KNOTS...WILL BE POSSIBLE AT BOTH TERMINALS THROUGH THE AFTERNOON
HOURS AND AN AWW MAY BE NEEDED AT KLBB. THESE STRONG WINDS WILL
LOFT BLDU WITH SUB-VFR CONDITIONS A HIGH LIKELIHOOD. BOTH
TERMINALS COULD SEE IFR CONDITIONS IN BLDU...THOUGH CONFIDENCE IS
HIGHEST AT KLBB AND A TEMPO GROUP HAS BEEN INCLUDED TO REFLECT
THIS. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT DURING THE
EARLY EVENING HOURS WITH STRONG NORTHERLY WINDS AND A CONTINUED
RISK OF BLDU. WINDS AND BLDU SHOULD FINALLY SETTLE DOWN LATE
THURSDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 951 PM CDT WED APR 2 2014/

UPDATE...
WE HAVE DROPPED THE RED FLAG WARNING FOR THE REMAINDER OF THIS
EVENING /A LITTLE AHEAD OF SCHEDULE/ AS WINDS HAVE DROPPED BELOW
CRITICAL LEVELS AREA-WIDE. WE HAVE ALSO UPGRADED MUCH OF
TOMORROW/S FIRE WEATHER WATCH TO A RED FLAG WARNING...AS STRONG
WESTERLY WINDS AND DRY AIR APPEAR LIKELY TO PROMOTE A PROLONG
PERIOD OF CRITICAL FIRE WEATHER FOR MUCH OF THE SOUTH PLAINS
REGION. THE ONLY EXCEPTION MAY BE ACROSS OUR FAR NORTHWEST
ZONES...WHERE COOLER AIR AND A FRONTAL INTRUSION MAY KEEP
HUMIDITIES CLOSE OR SLIGHTLY ABOVE CRITICAL LEVELS...THOUGH THERE
REMAINS SOME UNCERTAINTY. GIVEN THIS...WE HAVE DECIDED TO MAINTAIN
A FIRE WEATHER WATCH FOR PARMER...CASTRO AND SWISHER
COUNTIES...AND WE WILL LET THE OVERNIGHT SHIFT REEVALUATE AND MAKE
A FINAL CALL. ONE OTHER MINOR ADJUSTMENT WAS MADE TO START THE
FIRE WEATHER HEADLINES AN HOUR EARLIER...AT 15Z...AS DRY AND
WINDY CONDITIONS ARE EXPECTED TO DEVELOP RELATIVELY EARLY IN THE
DAY. THE UPDATED FIRE WEATHER PRODUCTS AND HAZARDOUS WEATHER
OUTLOOK HAVE BEEN UPDATED AND SENT. NO OTHER ADJUSTMENTS WERE MADE
TO THE ONGOING FORECAST ATTM.

PREV DISCUSSION... /ISSUED 700 PM CDT WED APR 2 2014/

AVIATION...
GUSTY SOUTHWESTERLY WINDS WILL BACK OFF THIS EVENING...AND KCDS
COULD EVEN SEE A BRIEF PERIOD OF SOUTHERLY TO SOUTHEASTERLY WINDS
AS THE DRYLINE BRIEFLY RETREATS WESTWARD. HOWEVER...WESTERLY
WINDS WILL OVERSPREAD BOTH KLBB AND KCDS BEHIND A PACIFIC COLD
FRONT EARLY THURSDAY. STRONGER WESTERLY WINDS WILL THEN ENSUE
BEHIND THIS FRONT AT BOTH TERMINALS FROM MID TO LATE THURSDAY
MORNING THROUGH THE AFTERNOON HOURS. SUSTAINED WINDS NEAR 30 KNOTS
WILL OCCUR WITH GUSTS TO 45 KNOTS POSSIBLE. ALTHOUGH ONLY HIGH
CLOUDS ARE EXPECTED THROUGH THE PERIOD...THE GUSTY WINDS WILL
UNDOUBTEDLY LOFT BLDU AT THE TERMINALS ON THURSDAY. EXPECT
WIDESPREAD MVFR VISIBILITIES IN DUST...WITH A PERIOD OF IFR
CONDITIONS A GOOD POSSIBILITY...PARTICULARLY AT KLBB. IN
ADDITION...ANOTHER COLD FRONT WILL BRING A NORTHERLY WIND SHIFT TO
THE TERMINALS LATE THURSDAY AFTERNOON OR EARLY THURSDAY
EVENING...SOMEWHERE NEAR THE END OF THE TAF CYCLE. WE HAVE LEFT
THIS OUT OF THE TAFS FOR NOW...BUT MORE STRONG WINDS AND BLDU WILL
LIKELY ACCOMPANY THE FROPA. AN AWW MAY EVENTUALLY BE REQUIRED FOR
KLBB FROM LATE THURSDAY MORNING THROUGH THE AFTERNOON AND PERHAPS
INTO THE EVENING HOURS.

PREV DISCUSSION... /ISSUED 333 PM CDT WED APR 2 2014/

SHORT TERM...
AS OF 2 PM...THE DRYLINE WAS STILL HANGING ACROSS THE EASTERN
PORTIONS OF THE ROLLING PLAINS PER THE LATEST WEST TEXAS MESONET
OBS. T-STORM CHANCES APPEAR TO BE ALMOST NIL HOWEVER...AS THE DEEP
MOISTURE AND CONVERGENCE RESIDES FARTHER EAST. BACK TO THE
WEST...VERY DRY AIR HAS INVADED THE CAPROCK WITH DEWPOINT TEMPS
RUNNING IN THE SINGLE DIGITS IN THE WESTERN SOUTH PLAINS.
CONSIDERABLE HIGH CLOUDINESS HAVE FORTUNATELY HAD SOME DAMPING
INFLUENCE ON WIND SPEEDS AND HAVE KEPT BLOWING DUST IN CHECK FOR THE
MOST PAST. ALOFT...A SHORTWAVE TROUGH OVER THE GREAT BASIN WILL MOVE
ROUGHLY EWD ACROSS THE ROCKIES AND INTO THE SRN AND CNTL PLAINS
THURSDAY. THIS TRACK WILL PLACE OUR CWA UNDERNEATH A STRONG
JET-STREAK PIVOTING AROUND THE SRN FLANK OF THE TROUGH. THE TIMING
OF THIS STREAK IS SUCH THAT THE BAND OF STRONGEST MID-LVL WINDS WILL
PASS OVER WTX THURSDAY MORNING. THIS SHOULD RESULT IN A RAPID
INCREASE IN WIND SPEEDS ON THE CAPROCK SHORTLY AFTER
SUNRISE...SPREADING EWD QUICKLY. WIND SPEEDS WILL LIKELY BECOME
SUSTAINED AROUND 30 MPH FOR MUCH OF THE AREA BY MID-DAY...AND SOME
GUSTS TO AROUND 50 MPH. THIS IS RIGHT ON THE CUSP OF NEEDING A WIND
ADVISORY...WE WILL HOLD OFF ON AN ISSUANCE FOR NOW PENDING A
BETTER INDICATION FOR OR AGAINST. NEEDLESS TO SAY THESE WINDS WILL
KICK UP SOME BLOWING DUST...WHICH MAY BECOME FAIRLY
WIDESPREAD/THICK BY AFTERNOON GIVEN THE DROUGHT AND DURATION OF
THE WINDS...WHICH MAY PROMPT A BLOWING DUST ADVISORY FOR SOME
AREAS. THE WIND MAY BE STRONGEST ACROSS THE ROLLING PLAINS BY MID-
AFTERNOON AS THE CORE OF MID-LVL WINDS SHIFT EAST...BUT GUSTY
CONDITIONS SHOULD CONTINUE ACROSS THE ENTIRE CWA THROUGH 7 PM. AS
THE TROUGH AXIS PASSES BY...WE WILL SEE SOME COLD AIR ADVECTION
WORK IN FROM THE NORTH AND WEST AND HIGHS TEMPS WILL BE QUITE A
BIT OFF TODAY/S VALUES. WE ARE EXPECTING HIGHS TO RANGE FROM NEAR
60 IN THE NW TO NEAR 80 IN THE SE. A COLD FRONT WILL BE MOVING
INTO THE FAR SRN TX PANHANDLE LATE IN THE AFTERNOON...BRINGING A
WIND SHIFT TO THE NW...BUT MAINTAINING THE GUSTY WINDS.

LONG TERM...
NO MAJOR CHANGES WERE NEEDED TO THE LONG TERM FORECAST. FOLLOWING
THURSDAY EVENING/S CANADIAN FRONT...TRANSIENT RIDGING WILL PASS
OVERHEAD ON FRIDAY IN ADVANCE OF A RESPECTABLE UPPER TROUGH FOR
SAT NIGHT AND EARLY SUNDAY. INITIALLY COOL NE WINDS FRI MORNING
WILL VEER SOUTHEAST BY THE AFTERNOON IN THE WAKE OF THE SURFACE
RIDGE AXIS. UNFORTUNATELY...THIS NORMALLY MOIST SOUTHEAST FETCH
WILL BE SERIOUSLY STUNTED BY FRIDAY/S COLD FRONT PROGGED TO DIVE
ALONG THE GULF COAST...SO ONLY A MODEST UPTICK OF MODIFIED
MOISTURE IS EXPECTED ON SATURDAY AS ISENTROPIC LIFT EMERGES AHEAD
OF A NEUTRALLY-TILTED TROUGH. ON THAT NOTE...THE NAM IS THE
FASTEST OF THE PACK WITH THIS WAVE AND IS NOT PREFERRED OVER THE
SLOWER AND MORE CONSISTENT GLOBAL MODELS. THE BEST DYNAMIC FORCING
/E.G. HEIGHT FALLS/ SHOULD UNFOLD LATE SAT NIGHT AND EARLY SUN AS
THE BASE OF THE TROUGH MOVES ACROSS THE REGION. EVEN BEFORE
THIS...STEADY AND PROLONGED ISENTROPIC LIFT SHOULD BENEFIT FROM
GRADUAL MOISTENING AND RESULT IN SOME ELEVATED SHOWERS/STORMS.
BUMPED POPS UP TO CHANCE LEVELS ACROSS OUR EASTERN COUNTIES LATE
SAT AND EARLY SUNDAY AT WHICH POINT THE BEST LIFT AND MATURATION
OF PWATS LOOK BEST. CONSIDERING WE FAVOR THE SLOWER TROUGH
PROGRESSION...THE PROXIMITY OF THIS TROUGH ON SUNDAY AND MORE
IMPORTANTLY ITS COLD POCKET ALOFT COULD SPARK A ROUND OF
DIURNALLY-ENHANCED CONVECTION MAINLY IN OUR NERN ZONES SUN
AFTERNOON.

WE ARE STILL NOT CONVINCED WE/LL SEE MEASURABLE PRECIP CHANCES
LINGER INTO MONDAY ON THE BACK SIDE OF THE UPPER TROUGH AS SHOWN BY
THE ECMWF AND NOW THE GFS. EVEN WITH THE NOSE OF AN UPPER JET
SPREADING SOUTH INTO THE PANHANDLE ON MONDAY...THIS OVERALL PATTERN
OF DEEP N-NWLY FLOW WITH MID-LEVEL SUBSIDENCE BEHIND THE TROUGH IS
NOT ONE THAT INSPIRES CONFIDENCE IN MUCH MORE THAN VIRGA. MAX TEMPS
SHOULD HOLD BELOW CLIMO FROM FRIDAY THROUGH EARLY NEXT WEEK...THAT
IS UNTIL LONGWAVE RIDGING MOBILIZES EASTWARD FROM THE CONTINENTAL
DIVIDE BY MID-TO-LATE WEEK.

FIRE WEATHER...
SOLID RED FLAG CONDITIONS WILL CONTINUE ACROSS MOST OF THE AREA
THROUGH EARLY TO MID-EVENING. THE ONLY EXCEPTION WILL BE IN THE
EASTERN ROLLING PLAINS...WHERE THE DRYLINE WILL SLOWLY MOVE EWD AND
THEN BACK WEST IN THE EVENING HOURS...KEEPING THIS AREA ON THE
FRINGE OF HIGHER RH VALUES AND MORE UNCERTAIN RED FLAG CONDITIONS.
NONETHELESS...WE WILL KEEP THE AREA-WIDE RED FLAG WARNING RUNNING
THROUGH 03 UTC/10 PM CDT. THE DRYLINE WILL RETREAT WESTWARD ONLY
SLIGHTLY TONIGHT - WITH POOR RH RECOVERY EXPECT FOR ALL BUT THE SRN
AND ERN ROLLING PLAINS.

A VERY DRY AIRMASS WILL SPREAD ACROSS THE AREA ON WEDNESDAY. WHILE
COOLER TEMPERATURES WILL WORK IN FROM THE NORTHWEST...MOST AREAS
SHOULD SEE RH VALUES SUPPORTING CRITICAL CONDITIONS...WITH THE
POSSIBLE EXCEPTION OF THE FAR SOUTHWEST TEXAS PANHANDLE. WIND SPEEDS
OF 25 TO 30 MPH AT THE 20-FT LEVEL ARE EXPECTED AREA-WIDE FOR MOST
OF THE DAY. THE 850-MB THERMAL RIDGE IS PROGGED TO EXTEND FROM
CENTRAL OKLA SWD INTO THE FAR ERN PERMIAN BASIN...NICKING THE SRN
AND ERN ROLLING PLAINS WHERE TEMPS SHOULD BE SLIGHTLY ABOVE NORMAL.
THE WORST COMBINATION OF GUSTY WINDS AND WARM/DRY CONDITIONS WILL
BE FOUND ACROSS THE ROLLING PLAINS...WHILE THE FORECAST FIRE DANGER
IS EXPECTED TO BE IN THE EXTREME CATEGORY ACROSS THE ENTIRE REGION.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THU MORNING THROUGH
THU EVENING AS SOME UNCERTAINTY REMAINS WHETHER OR NOT OUR FAR NW
COUNTIES WILL REQUIRE A RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        40  60  29  63  39 /   0   0   0   0   0
TULIA         45  65  32  63  41 /   0   0   0   0   0
PLAINVIEW     45  66  32  63  42 /   0   0   0   0   0
LEVELLAND     45  67  34  65  43 /   0   0   0   0   0
LUBBOCK       48  69  34  65  43 /   0   0   0   0   0
DENVER CITY   46  66  36  67  45 /   0   0   0   0   0
BROWNFIELD    47  68  36  66  45 /   0   0   0   0   0
CHILDRESS     50  74  38  67  42 /   0   0   0   0   0
SPUR          52  74  39  66  44 /   0   0   0   0   0
ASPERMONT     58  80  41  67  46 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 10 PM CDT THURSDAY FOR THE
FOLLOWING ZONES: TXZ024>044.

FIRE WEATHER WATCH FROM 10 AM CDT THURSDAY THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>023.

&&

23/07/23
Hazardous weather outlook, Apr 2, 9:31 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
931 PM CDT WED APR 2 2014

TXZ021>044-040230-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
931 PM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SUSTAINED WESTERLY WINDS OF 25 TO 35 MILES PER HOUR...WITH
GUSTS TO NEAR 50 MILES PER HOUR...ARE EXPECTED TO DEVELOP ACROSS
MUCH OF THE AREA BY LATE MORNING THURSDAY AND CONTINUE THROUGH THE
AFTERNOON HOURS. THESE STRONG AND DRY WINDS WILL NOT ONLY LEAD TO
A HIGH DANGER FOR WILDFIRES...BUT WILL ALSO LIKELY RESULT IN AREAS
OF BLOWING DUST WITH POTENTIAL VISIBILITY REDUCTIONS...PARTICULARLY
ON THE CAPROCK. A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE
OUTLOOK AREA FROM MID-MORNING THROUGH MID-EVENING ON THURSDAY. IN
ADDITION...A STRONG COLD FRONT WILL MOVE THROUGH THURSDAY
EVENING...BRINGING A CONTINUED THREAT OF STRONG WINDS AND BLOWING
DUST. BEYOND THURSDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS
LOW.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:26 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more23 hr
Apr 3, 4:10 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more17 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.